Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Apr 9, 2011, 11:41 PM CDT for Gogebic County, Iron County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2011, 11:41 PM CDT (04:41 UTC)
- Expired
- Apr 10, 2011, 12:05 AM CDT
- In force
- 24 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Gogebic County, MI, Iron County, MI
The radar
The Marquette radar (KMQT), 106 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS53 KMQT 100441
SVRMQT
MIC053-071-100530-
/O.NEW.KMQT.SV.W.0001.110410T0441Z-110410T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
1141 PM CDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GOGEBIC COUNTY IN WESTERN UPPER MICHIGAN...
NORTHERN IRON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
* UNTIL 1230 AM CDT
* AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR WATERSMEET...OR 22 MILES NORTH OF EAGLE
RIVER...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERSMEET...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4634 8904 4633 8899 4635 8899 4643 8868
4642 8821 4630 8815 4613 8909 4615 8914
4615 8915 4629 8921
TIME...MOT...LOC 0441Z 252DEG 39KT 4624 8904
WIND...HAIL <50MPH 1.00IN
$$
ROLFSON2 follow-up statements
803
WWUS53 KMQT 100454
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1254 AM EDT SUN APR 10 2011
MIC053-100502-
/O.CAN.KMQT.SV.W.0001.000000T0000Z-110410T0530Z/
GOGEBIC MI-
1154 PM CDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOGEBIC COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4643 8869 4642 8821 4630 8815 4617 8895
4623 8898 4635 8899
TIME...MOT...LOC 0452Z 252DEG 39KT 4628 8888
$$
MIC071-100530-
/O.CON.KMQT.SV.W.0001.000000T0000Z-110410T0530Z/
IRON MI-
1154 PM CDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN IRON
COUNTY UNTIL 1230 AM CDT...
AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES EAST OF WATERSMEET...OR 18 MILES NORTHWEST
OF IRON RIVER...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
IRON COUNTY...INCLUDING THE FOLLOWING LOCATIONS PERCH LAKE...TRIANGLE
RANCH AND BONE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4643 8869 4642 8821 4630 8815 4617 8895
4623 8898 4635 8899
TIME...MOT...LOC 0452Z 252DEG 39KT 4628 8888
WIND...HAIL <50MPH 1.00IN
$$
ROLFSON330
WWUS53 KMQT 100505
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
105 AM EDT SUN APR 10 2011
MIC071-100515-
/O.CAN.KMQT.SV.W.0001.000000T0000Z-110410T0530Z/
IRON MI-
1205 AM CDT SUN APR 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN IRON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4643 8869 4642 8821 4630 8815 4617 8895
4623 8898 4635 8899
TIME...MOT...LOC 0505Z 252DEG 39KT 4632 8869
$$
ROLFSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:26 PM CDT, 8 hours 15 minutes earlier.
Area forecast discussion, Apr 9, 3:26 PM CDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
426 PM EDT SAT APR 9 2011
.SHORT TERM /TONIGHT AND SUNDAY/...
PLENTY OF MOISTURE WILL BEGIN TO STREAM NORTHWARD OVERNIGHT THROUGH
SUNDAY. THE FIRST BATCH OF LIGHT TO MODERATE SHOWERS WILL SLIDE IN
NEAR 06Z SUNDAY...MODERATE TO HEAVY AT TIMES. KEPT HEAVY RAIN
POTENTIAL IN WEATHER GRID...ONLY FOR AREAS OVER 0.55 INCHES IN A 6
HOUR PERIOD. CAPE VALUES THROUGH 15Z SUNDAY REMAIN LIMITED...MAINLY
BELOW 500J/KG...WITH ONLY CHANCE TO SLIGHT CHANCE T FORECAST.
UPPER MI REMAINS IN THE DAY 2 SLIGHT RISK AREA...WITH MUCH OF THE
CONVECTION EXPECTED TO FIRE OVER WI. FOR US...WE WILL NEED TO
MONITOR THE PROGRESSION OF THE WARM FRONT...AND HOW MUCH SUN/DAYTIME
HEATING WE CAN RECEIVE ALONG WITH INCREASED LOW LEVEL MOISTURE
DURING THE EARLY AFTERNOON HOURS. THE MAIN BATCH OF INITIAL SHOWERS
WILL SLIDE NORTH INTO LS AS A TEMPORARY WEDGE OF DRY AIR WORKS IN
JUST ABOVE THE SFC. EVEN WITH THIS DRY AIR...PW VALUES WILL REMAIN A
LITTLE OVER 0.5...OR ABOUT 150 PERCENT OF NORMAL. THIS WILL SET THE
STAGE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP OVER WI AND SLIDE
TOWARDS OUR AREA...MAINLY FROM MID TO LATE AFTERNOON ON.
WIND WISE...LIGHT WINDS WILL INCREASE AFTER SUNRISE...FROM THE ESE
ACROSS CENTRAL AND EASTERN LS. FOG IS EXPECTED TO DEVELOP ACROSS
LS...AND SLIDE ACROSS THE KEWEENAW PENINSULA THROUGH AT LEAST LATE
SUNDAY MORNING. THIS SHOULD KEEP TEMPS IN CHECK...AND LIMIT
AFTERNOON CONVECTION. ALSO ON THE WIND FRONT...500-700MB DEW POINT
DEPRESSIONS BECOME MORE FAVORABLE FOR STRONGER WINDS BETWEEN 9 AND
12C OVER FAR WESTERN LS DURING THE DAYLIGHT HOURS...AND SOUTH
CENTRAL THROUGH MID MORNING AND AGAIN LATE IN THE AFTERNOON.
0 TO 2KM LAPSE RATES REMAIN WELL BELOW 5C/KM UNTIL 18Z SUNDAY TO 00Z
MONDAY...AND EVEN THEN FROM IWD THROUGH WATERSMEET...NOSING UP
THROUGH SOUTHERN HOUGHTON COUNTY. THIS AREA ALSO LINES UP WITH DCAPE
VALUES OVER 800J/KG...CLOSER TO 00Z MONDAY. ON THE HAIL SIDE ON
THINGS...WET BULB ZERO HEIGHTS HOVER AROUND 10K TO 11KFT...AND
FREEZING LEVELS OF 11K TO 12KFT...WILL KEEP THE POTENTIAL FOR HAIL
IN THE FORECAST TOMORROW. AS A RESULT...HAVE ADDED LARGE HAIL AND
DAMAGING WINDS TO THE SW PORTION OF THE CWA AFTER 21Z.
.LONG TERM (00Z MONDAY THROUGH NEXT SATURDAY)...
MONDAY NIGHT...A STRONG SFC LOW PRESSURE SYSTEM WILL BE OVER CENTRAL
MN/NORTHWESTERN WI AT 00Z MON...WITH A CLOSED 500MB LOW DISPLACED
JUST UPSTREAM OF THE SFC LOW. A WARM FRONT WILL BE OVER THE MI/WI
BORDER...WITH A COLD FRONT FROM NEAR DLH STRETCHING SOUTHWARD INTO
IA...MO..AND INTO TX AT 00Z MON. ALOFT...A 100KT JET WILL BE
ORIENTED SW TO NE...WITH THE EXIT REGION OVER WESTERN WI. THE SYSTEM
WILL MOVE NORTHEAST INTO NW WI/W UPPER MI BY 03Z...BRINGING A
50-60KT LOW LEVEL JET INTO SOUTHERN UPPER MI...PRODUCING 0-6KM BULK
SHEAR OF AROUND 70KTS...AND 0-1KM BULK SHEAR OF 50-60KTS. ML
CAPES OF AROUND 1000J/KG ALONG WITH 0-3KM HELICITY VALUES WILL BE IN
THE 250-300M2/S2 RANGE AND STRONG WIND SHEAR WILL BE FAVORABLE FOR
SEVERE STORMS MOVING OFF THE WARM FRONT TO OUR SOUTH...REMAINING
MAINLY OVER THE SOUTHERN CWA THROUGH 03Z MON. LARGE HAIL AND
DAMAGING WINDS LOOK TO BE THE PRIMARY HAZARDS AS STORMS WILL BE
ELEVATED NORTH OF THE WARM FRONT. BY 06Z MON...THE SFC LOW WILL BE
OVER N/W LAKE SUPERIOR...BRING THE WARM FRONT AND ASSOCIATED ENHANCED
SHEAR/HELICITY OVER EASTERN UPPER MI. CAPE WILL DIMINISH TO AROUND
500J/KG AND BE LIMITED TO EASTERN UPPER MI. SEVERE THUNDERSTORMS WILL
STILL BE A CONCERN OVER SOUTHERN PORTIONS OF EASTERN UPPER MI...WITH
LARGE HAIL AND DAMAGING WINDS POSSIBLE. BY 12Z MON...THE LOVER WILL
BE OVER E LAKE SUPERIOR...WITH NO SEVERE WEATHER EXPECTED AS THE COLD
FRONT WILL BE OVER FAR E UPPER MI. ALONG WITH THE SEVERE
THUNDERSTORMS THREATS WILL BE HYDRO CONCERNS WITH PW VALUES AROUND
1.5 INCHES (300 PERCENT OF NORMAL) AND STRONG 850MB MOISTURE
TRANSPORT OF OVER 200GM/KGS CONVERGING OVER THE AREA. AREA RIVERS
WILL HAVE TO BE MONITORED FOR RISES.
MONDAY...THE LOW PRESSURE SYSTEM WILL MOVE OFF TO THE EAST...WITH
COLD AIR ADVECTION AND WRAP AROUND PRECIP BEHIND THE LOW THROUGH THE
DAY.
TUESDAY...A RIDGE OF HIGH PRESSURE WILL BRIEFLY MOVE THROUGH ON
TUESDAY MORNING...BEFORE THE NEXT SYSTEM MOVES INTO THE REGION.
WEDNESDAY AND THURSDAY...A LOW PRESSURE SYSTEM WILL MOVE FROM
MANITOBA TO NORTHERN QUEBEC ON WEDNESDAY...DRAGGING A COLD FRONT
OVER OR NEAR THE CWA. THE COLD FRONT WILL STALL NEAR THE AREA
THROUGH MUCH OF THURSDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO
THE CENTRAL PLAINS STATES AND HIGH PRESSURE BUILDS SOUTH INTO SOUTH
CENTRAL CANADA. MODELS DIFFER WITH THE LOCATION OF THE FRONT...WITH
THE GFS PLACING THE FRONT AND ASSOCIATED PRECIP OVER THE CWA...AND
THE ECMWF SHOWING THE FRONT AND PRECIP OVER FAR NW PORTIONS OF THE
CWA. WENT WITH MAINLY SLIGHT CHANCE POPS FOR THIS PERIOD...WITH
LITTLE CHANGE TO THE PREVIOUS FORECAST. THERE IS POTENTIAL FOR
DECENT RAIN ACCUMULATIONS WITH THIS SYSTEM...BUT GIVEN UNCERTAINTY
IN THE FRONTAL POSITION IT IS TOO EARLY TO PINPOINT WHERE THE RAIN
WILL FALL. THE UNCERTAINTY IN FRONTAL LOCATIONS ALSO MADE PRETTY
MUCH EVERY OTHER PORTION OF THE FORECAST FOR THIS PERIOD MORE
DIFFICULT...ESPECIALLY WITH WINDS...TEMPS...AND PTYPE.
FRIDAY AND SATURDAY...MODELS SHOW AN UPPER LEVEL LOW PRESSURE
TROUGH/LOW MOVING THROUGH THE CENTRAL AND EASTERN U.S. SAT AND
SUN...BUT VARY GREATLY WITH THE STRENGTH OF THE SYSTEM. MODELS HAVE
ALSO VARIED FROM RUN TO RUN...BRINGING ELEVATED UNCERTAINTY TO THIS
PART OF THE FORECAST. FOR NOW WENT WITH SLIGHT CHANCE TO CHANCE POPS.
&&
.AVIATION /FOR THE 18Z TAF ISSUANCE/...
PLENTY OF MOISTURE WILL BEGIN TO STREAM NORTHWARD OVERNIGHT THROUGH
SUNDAY. THE FIRST BATCH OF LIGHT TO MODERATE SHOWERS WILL SLIDE IN
NEAR 06Z SUNDAY...AND EXIT MAINLY NORTH OF CMX AND SAW AROUND 16Z
SUNDAY AS A TEMPORARY WEDGE OF DRY AIR WORKS IN JUST ABOVE THE SFC.
HOWEVER...THIS WILL SET THE STAGE FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP OVER WI AND SLIDE TOWARDS OUR AREA...MAINLY EAST OF CMX FROM
SUNDAY MID EVENING ON. CB HAS BEEN ADDED TO THE TAF SITES TO
INDICATE THE POTENTIAL FOR CONVECTION...BUT WILL NEED TO BETTER PIN
POINT LOCATION AND TIMING AS THE TIME NEARS.
&&
.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...
A RIDGE ACROSS CENTRAL AND NORTHERN LS WILL EXIT INTO
NORTHERN ONTARIO OVERNIGHT. THIS WILL MAKE WAY FOR THE LOW OVER THE
CENTRAL PLAINS TO SHIFT INTO EASTERN MINNESOTA SUNDAY
AFTERNOON...BEFORE CROSSING OVER CENTRAL AND EASTERN LS LATE SUNDAY
NIGHT. NNW WINDS WILL INCREASE TO GALE FORCE...AROUND 35KTS...MAINLY
MONDAY AFTERNOON THROUGH MONDAY EVENING. A RIDGE OF HIGH PRESSURE
WILL BUILD ACROSS THE WEST HALF OF LS MONDAY EVENING...SHIFT ACROSS
EASTERN LS TUESDAY...AND MOVE TO THE LOWER GREAT LAKES TUESDAY NIGHT
INTO WEDNESDAY. A LOW MOVING THROUGH NORTHERN ONTARIO ON
WEDNESDAY...AND AN ADDITIONAL LOW OVER THE PLAINS WILL ATTEMPT TO
SLIDE A WEAK TROUGH OVER LS WEDNESDAY INTO WEDNESDAY NIGHT. EXPECT A
RIDGE TO DIP ACROSS LS ON THURSDAY...FROM A STRONGER HIGH PRESSURE
SYSTEM OVER NORTHERN ONTARIO.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
GALE WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
LSZ266.
GALE WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
LSZ264-265.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...KF
LONG TERM...TITUS
AVIATION...KF
MARINE...KFHazardous weather outlook, Apr 9, 4:20 AM CDT, 19 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 520 AM EDT SAT APR 9 2011 MIZ001>007-009>014-084-085-101200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 520 AM EDT SAT APR 9 2011 /420 AM CDT SAT APR 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL. LOCALLY DENSE FOG IS POSSIBLE TONIGHT...MAINLY ALONG THE GREAT LAKES SHORELINES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE SUNDAY AFTERNOON AND EVENING AND CONTAIN LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL. LOCALLY DENSE FOG IS ALSO POSSIBLE SUNDAY THROUGH MONDAY MORNING...MAINLY ALONG THE GREAT LAKES SHORELINES. WIND GUSTS UP TO 45 MPH ON MONDAY WILL BE POSSIBLE ACROSS THE KEWEENAW PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON THROUGH SUNDAY EVENING. SEVERE WEATHER REPORTS WOULD BE GREATLY APPRECIATED. LSZ162-240>251-263>267-101200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 520 AM EDT SAT APR 9 2011 /420 AM CDT SAT APR 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL. LOCALLY DENSE FOG IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE SUNDAY AFTERNOON AND EVENING AND CONTAIN LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL. LOCALLY DENSE FOG IS ALSO POSSIBLE SUNDAY THROUGH MONDAY MORNING. NORTH GALES TO 40 KNOTS ARE POSSIBLE MONDAY AND MONDAY EVENING ACROSS CENTRAL AND EASTERN LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER REPORTS WOULD BE GREATLY APPRECIATED. LMZ221-248-250-101200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 520 AM EDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL. LOCALLY DENSE FOG IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE SUNDAY AFTERNOON AND EVENING AND CONTAIN LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL. LOCALLY DENSE FOG IS ALSO POSSIBLE SUNDAY THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER REPORTS WOULD BE GREATLY APPRECIATED. 07
In the hours before
Special weather statement, Apr 9, 11:30 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1230 AM EDT SUN APR 10 2011 MIZ009-010-100515- GOGEBIC-IRON- 1130 PM CDT SAT APR 9 2011 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND IRON COUNTIES UNTIL 1215 AM CDT... AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WATERSMEET...OR 20 MILES NORTH OF EAGLE RIVER. THIS STORM WAS MOVING EAST AT 45 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. PEOPLE IN NORTHWESTERN IRON AND SOUTHEASTERN GOGEBIC COUNTIES... INCLUDING THE CITY OF WATERSMEET...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. ROLFSON
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:25 AM CDT | Special Marine Warning | MQT | 35 min | |
| Apr 10, 4:52 AM CDT | Gale Warning | MQT | 38 hr | |
| Apr 10, 4:52 AM CDT | Small Craft Advisory | MQT | 46 hr | |
| Apr 10, 1:10 PM CDT | River Flood Advisory | MQT | Iron | 23 hr |
| Apr 10, 5:26 PM CDT | Wind Advisory | MQT | Alger, Houghton, Keweenaw, Luce, Marquette | 23 hr |
| Apr 10, 5:58 PM CDT | River Flood Advisory | MQT | Houghton | 40 hr |
| Apr 10, 5:58 PM CDT | Special Marine Warning | MQT | 92 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.